Alert archive / Wisconsin / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Milwaukee, WI

April 15, 20157 counties in Wisconsin

NWS Milwaukee, WI issued this red flag warning at Apr 15, 2015, 4:09 AM CDT for 7 counties in Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 4:09 AM CDT (09:09 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Green Lake County, WI, Iowa County, WI, Lafayette County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 96 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS83 KMKX 150909
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 AM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS PORTIONS OF
SOUTH CENTRAL WISCONSIN...

.RELATIVE HUMIDITIES WILL DROP INTO THE TEENS THIS AFTERNOON AND 
EASTERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED.
THE COMBINATION OF LOW RH VALUES AND GUSTY WINDS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING IS IN
EFFECT FOR THIS AFTERNOON THROUGH THE EARLY EVENING FOR PORTIONS
OF SOUTH CENTRAL WISCONSIN.

WIZ046-056-057-062-067-151715-
/O.UPG.KMKX.FW.A.0001.150415T1700Z-150416T0100Z/
/O.NEW.KMKX.FW.W.0001.150415T1700Z-150416T0100Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
409 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF SOUTH
CENTRAL WISCONSIN...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 046 MARQUETTE...FIRE WEATHER 
  ZONE 056 SAUK...FIRE WEATHER ZONE 057 COLUMBIA...FIRE WEATHER 
  ZONE 062 IOWA AND FIRE WEATHER ZONE 067 LAFAYETTE.

* WINDS...EAST AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THIS AFTERNOON INTO THE EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...THESE CONDITIONS MAY BRING CRITICAL FIRE WEATHER
  CONDITIONS TO THESE AREAS THIS AFTERNOON INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WIZ047-063-151715-
/O.NEW.KMKX.FW.W.0001.150415T1700Z-150416T0100Z/
GREEN LAKE-DANE-
409 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF SOUTH
CENTRAL WISCONSIN...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 047 GREEN LAKE AND FIRE 
  WEATHER ZONE 063 DANE.

* WINDS...EAST AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THIS AFTERNOON INTO THE EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...THESE CONDITIONS MAY BRING CRITICAL FIRE WEATHER
  CONDITIONS TO THESE AREAS THIS AFTERNOON INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
644 
WWUS83 KMKX 151512
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 AM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS PORTIONS OF
SOUTH CENTRAL WISCONSIN...

.RELATIVE HUMIDITIES WILL DROP INTO THE TEENS THIS AFTERNOON AND
EASTERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED.
THE COMBINATION OF LOW RH VALUES AND GUSTY WINDS WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG WARNING IS IN
EFFECT FOR THIS AFTERNOON THROUGH THE EARLY EVENING FOR PORTIONS
OF SOUTH CENTRAL WISCONSIN.

WIZ046-047-056-057-062-063-067-152315-
/O.CON.KMKX.FW.W.0001.150415T1700Z-150416T0100Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-
1012 AM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF SOUTH
CENTRAL WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 046 MARQUETTE...FIRE WEATHER 
  ZONE 047 GREEN LAKE...FIRE WEATHER ZONE 056 SAUK...FIRE 
  WEATHER ZONE 057 COLUMBIA...FIRE WEATHER ZONE 062 IOWA...FIRE 
  WEATHER ZONE 063 DANE AND FIRE WEATHER ZONE 067 LAFAYETTE.

* WINDS...EAST NEAR 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THIS AFTERNOON INTO THE EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...THESE CONDITIONS WILL BRING CRITICAL FIRE WEATHER
  CONDITIONS TO THESE AREAS THIS AFTERNOON INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JTS
896 
WWUS83 KMKX 152036
RFWMKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT WED APR 15 2015

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO EARLY THIS EVENING
ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN...

.RELATIVE HUMIDITIES WILL REMAIN IN THE TEENS INTO EARLY THIS
EVENING. EASTERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS CAN BE
EXPECTED. THE COMBINATION OF LOW RH VALUES AND GUSTY WINDS WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THUS...A RED FLAG
WARNING REMAINS IN EFFECT THROUGH THE EARLY EVENING FOR PORTIONS
OF SOUTH CENTRAL WISCONSIN.

WIZ046-047-056-057-062-063-067-160100-
/O.CON.KMKX.FW.W.0001.000000T0000Z-150416T0100Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-
336 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR A PORTION OF SOUTH CENTRAL
WISCONSIN...

* AFFECTED AREA...FIRE WEATHER ZONE 046 MARQUETTE...FIRE WEATHER 
  ZONE 047 GREEN LAKE...FIRE WEATHER ZONE 056 SAUK...FIRE 
  WEATHER ZONE 057 COLUMBIA...FIRE WEATHER ZONE 062 IOWA...FIRE 
  WEATHER ZONE 063 DANE AND FIRE WEATHER ZONE 067 LAFAYETTE.

* WINDS...EAST NEAR 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...INTO EARLY THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...THESE CONDITIONS WILL BRING CRITICAL FIRE WEATHER
  CONDITIONS TO THESE AREAS INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

$$

JTS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:44 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 15, 3:44 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CDT WED APR 15 2015

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

THE ATMOSPHERE REMAINS BONE DRY TODAY...BUT WE SHOULDN/T MIX OUT THE
DEWPOINTS AS READILY AS WE DID ON TUESDAY. THE SURFACE HIGH HAS
SHIFTED OFF TO THE EAST...SO WE/LL GET INTO A BIT MORE OF A RETURN
FLOW...BUT IT/S MOSTLY EASTERLY.  STILL...DEWPOINTS WILL BE A BIT
MORE ELEVATED THAN YESTERDAY. HIGH CLOUDS WILL BE INCREASING ACROSS
THE REGION AS A MID LEVEL TROF MOVES IN FROM THE SOUTHWEST. IT/S A
DECENT SHORT WAVE...BUT GIVEN HOW DRY THE LOWER HALF OF THE TROP
IS...NO PRECIP IS EXPECTED.  THE ONE POSSIBLE CAVEAT IS THE FAR
SOUTHEAST LATE TONIGHT...TOWARD SUNRISE. THE MODELS SHOW DEEPER
MOISTURE SNEAKING UP ACROSS EASTERN IL INTO LOWER MICHIGAN. A STRAY
SHOWER COULD CLIP THE FAR SOUTHEAST...WORTHY OF A SLIGHT CHANCE OF A
SHOWER ACROSS KENOSHA/RACINE COUNTIES

TEMPS TODAY WILL BE A NOTCH LOWER THAN YESTERDAY GIVEN THE STRONGER
EASTERLY FLOW AND THE COOLING INFLUENCE OF LAKE MICHIGAN. THAT MEANS
FOLKS NEAR THE LAKE WILL FEEL ESPECIALLY COOL TODAY.

THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE HIGH.

DRY AIR AND SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE SOUTHERN
WI THROUGH THU NIGHT. A MID LEVEL SHORTWAVE TRACKING THROUGH THE
GREAT LAKES WILL HAVE SOME RESIDUAL CLOUD COVER IN SOUTHERN WI
DURING THE MORNING HOURS.

THE PRESSURE GRADIENT WILL BE WEAK ACROSS THE AREA ON THU... SO
EXPECT A LAKE BREEZE TO DEVELOP AND PUSH INLAND LATE IN THE
AFTERNOON. INLAND HIGHS WILL BE IN THE UPPER 60S WITH A FEW
LOCATIONS MAYBE REACHING 70 IN THE WESTERN FORECAST AREA WITH SKIES
CLEARING OUT AND LIGHT WINDS DURING THE AFTERNOON. DEWPOINT
TEMPERATURES WILL IN THE 30S WITH MINIMUM RH VALUES ON THE LOW SIDE
ONCE AGAIN... ALTHOUGH NOT QUITE AS LOW AS TUE AND WED THIS WEEK.

.LONG TERM...

FRIDAY... FORECAST CONFIDENCE MEDIUM.

A SHORTWAVE DROPPING THROUGH LAKE SUPERIOR AND AN ASSOCIATED SURFACE
TROUGH WILL BRING A CHANCE FOR SHOWERS TO SOUTHERN WI FRI AFTERNOON
OR MAYBE THE EVENING. THE NAM IS THE ONLY MODEL PRODUCING QPF BUT
OTHER MODELS SHOW THE POTENTIAL FOR A FEW LIGHT SHOWERS OR SPRINKLES.

OTHERWISE... PLAN ON HIGHS REACHING INTO THE LOWER 70S INLAND AND
60S NEAR THE SHORELINE AHEAD OF THAT SURFACE TROUGH. WINDS WILL BE
FAIRLY LIGHT SO OVERALL IT WILL BE A NICE DAY.

SATURDAY THROUGH MONDAY... FORECAST CONFIDENCE MEDIUM.

SATURDAY WILL BE COOLER WITH AN INCREASING NORTHEAST BREEZE DURING
THE AFTERNOON. PLENTY OF DRY AIR WITH THE SURFACE HIGH PRESSURE AND
UPPER LEVEL RIDGING WILL ALLOW FOR SUNSHINE.

MODELS ARE COMING INTO BETTER AGREEMENT NOW WITH EJECTING THE CLOSED
UPPER LOW OVER THE SOUTHWEST INTO THE PLAINS SATURDAY NIGHT AND
PHASING IT WITH A SHORTWAVE TROUGH CROSSING SOUTHERN CANADA AS IT
REACHES THE UPPER MIDWEST ON SUNDAY. THIS WILL BRING AN INCREASING
CHANCE FOR SHOWERS TO SOUTHERN WI ON SUNDAY THROUGH MONDAY.

TUESDAY THROUGH WEDNESDAY... FORECAST CONFIDENCE MEDIUM.

THAT SHORTWAVE TROUGH WILL EVOLVE INTO A CLOSED UPPER LOW OVER THE
UPPER MIDWEST/UPPER GREAT LAKES AREA EARLY NEXT WEEK. THIS WILL
USHER COLDER AIR INTO SOUTHERN WI. BOTH THE GFS AND ECMWF SHOW 850MB
TEMPS DROPPING BELOW 0C BY MID WEEK.

SHORTWAVES ROTATING AROUND THE UPPER LOW MAY PRODUCE LIGHT SHOWERS
OVER THE AREA. THE TEMPERATURE PROFILE MAY BE COLD ENOUGH FOR A FEW
SNOW SHOWERS. HIGHS WILL BE IN THE 50S AND LOWS WILL BE IN THE 30S.

&&

.AVIATION/12Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH INCREASING MID
TO HIGH LEVEL CLOUDS. WINDS WILL BE STABLE OUT OF THE EAST AND A BIT
BREEZY/GUSTY DURING THE AFTERNOON...13-20KTS.

&&

.FIRE WEATHER...

ANOTHER VERY DRY DAY EXPECTED ACROSS SOUTHERN WISCONSIN. DEWPOINTS
WILL LIKELY MIX OUT INTO THE LOWER 20S...POSSIBLY UPPER TEENS. AN
EASTERLY FLOW WILL KEEP DEWPOINTS ELEVATED FOR THOSE COUNTIES
BORDERING LAKE MICHIGAN. RELATIVE HUMIDITIES IN THE MIXED OUT AREAS
WILL LIKELY DROP TO 15 TO 20 PERCENT.  WE SHOULDN/T BE QUITE AS DRY
AS YESTERDAY DUE TO MORE MOISTURE WORKING INTO THE AREA DUE TO A
RETURN FLOW ON THE BACK SIDE OF A RETREATING SURFACE HIGH PRESSURE.
THOSE EASTERLY WINDS WILL BE PUSHING 15 TO 20 MPH THIS AFTERNOON.

AFTER COORDINATION WITH THE WI DNR WE WILL BE UPGRADING THE FIRE
WATCH TO A RED FLAG WARNING INTO EARLY THIS EVENING.
ADDITIONALLY...WE/LL BE ADDING GREEN LAKE AND DANE COUNTIES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     WIZ046-047-056-057-062-063-067.

LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
THURSDAY THROUGH TUESDAY...MRC
Hazardous weather outlook, Apr 15, 3:48 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 AM CDT WED APR 15 2015

WIZ046-047-051-052-056>060-062>072-160900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
348 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR MARQUETTE...COLUMBIA...
GREEN LAKE...SAUK...DANE...IOWA AND LAFAYETTE COUNTIES FOR
THIS AFTERNOON INTO THE EARLY EVENING. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED DUE TO VERY LOW RELATIVE HUMIDITY...
GUSTY EAST WINDS...AND VERY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-160900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
348 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DAVIS

WWW.WEATHER.GOV/MKX

Nearby

Red Flag Warnings in Wisconsin, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.